Alert archive / Iowa / Flash Flood Watches in 2011

Flash Flood Watch 6, NWS Des Moines, IA

June 26, 201129 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Jun 26, 2011, 3:42 PM CDT for 29 counties in Iowa. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2011, 3:42 PM CDT (20:42 UTC)
Expired
Jun 27, 2011, 5:56 AM CDT
In force
14 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 29 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 44 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WGUS63 KDMX 262042
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT SUN JUN 26 2011

IAZ044>048-057>062-070>075-081>086-092>097-270400-
/O.NEW.KDMX.FF.A.0006.110626T2042Z-110627T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
342 PM CDT SUN JUN 26 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL 
  IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...
   INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE... 
  DALLAS...JASPER...POLK...POWESHIEK AND STORY. IN SOUTH CENTRAL 
  IOWA...APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON... 
  MAHASKA...MARION...MONROE...RINGGOLD...UNION...WARREN AND 
  WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST 
  IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...
   AUDUBON...CARROLL...CRAWFORD...GREENE AND GUTHRIE. 

* THROUGH MONDAY MORNING

* AMPLE MOISTURE WILL STREAM TOWARD THE STATE TONIGHT AS A WARM
  FRONT LIFTS INTO SOUTHERN IOWA. THIS WILL LEAD TO THUNDERSTORMS
  ACROSS THE AREA THIS EVENING AND CONTINUING INTO THE OVERNIGHT
  BEFORE ENDING ON MONDAY MORNING. THIS ACTIVITY IS LIKELY TO
  TRAIN OVER THE SAME AREAS PRODUCING RAINFALL TOTALS OF 1 TO 3
  INCHES WITH ISOLATED HIGHER AMOUNTS. GIVEN THE ALREADY SATURATED
  SOILS IN THE SOUTHERN HALF OF IOWA...IT WILL NOT TAKE MUCH
  RAINFALL TO PRODUCE SIGNIFICANT FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

COGIL
3 follow-up statements
852 
WGUS63 KDMX 270701
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
201 AM CDT MON JUN 27 2011

IAZ044>048-057>062-070>075-081>086-092>097-271500-
/O.CON.KDMX.FF.A.0006.000000T0000Z-110627T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
201 AM CDT MON JUN 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST 
  IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...JASPER... 
  POLK...POWESHIEK AND STORY. IN SOUTH CENTRAL IOWA... 
  APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON...MAHASKA... 
  MARION...MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN 
  SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA... 
  ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... 
  AUDUBON...CARROLL...CRAWFORD...GREENE AND GUTHRIE. 

* UNTIL 10 AM CDT THIS MORNING

* HEAVY RAIN HAS FALLEN OVER MUCH OF THE AREA THE PAST 8 HOURS.
  ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL
  AND SOUTH CENTRAL IOWA EARLY THIS MORNING WITH THE POTENTIAL FOR
  HEAVY RAINFALL TO CONTINUE. AN ADDITIONAL 1 TO 3 INCHES IS
  POSSIBLE. THE HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH
  FLOODING. IN ADDITION...NUMEROUS RIVERS WILL LIKELY RISE TO
  ABOVE FLOOD STAGE SOUTH OF INTERSTATE 80 OVER THE NEXT 48 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
872 
WGUS63 KDMX 270842
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
342 AM CDT MON JUN 27 2011

IAZ044>048-057>062-070>075-270945-
/O.CAN.KDMX.FF.A.0006.000000T0000Z-110627T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA
342 AM CDT MON JUN 27 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH
CENTRAL IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA HAS BEEN
CANCELLED. 

THUNDERSTORMS PRODUCING HEAVY RAINFALL HAVE MOVED SOUTH OF THE
AREA. A FEW THUNDERSTORMS ARE POSSIBLE YET THIS MORNING...BUT NO
HEAVY RAINFALL IS EXPECTED.

$$

IAZ081>086-092>097-271500-
/O.CON.KDMX.FF.A.0006.000000T0000Z-110627T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
342 AM CDT MON JUN 27 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL IOWA...SOUTHEAST IOWA AND SOUTHWEST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...
   APPANOOSE...CLARKE...DECATUR...LUCAS...MONROE...RINGGOLD... 
  UNION AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN 
  SOUTHWEST IOWA...ADAMS AND TAYLOR. 

* UNTIL 10 AM CDT THIS MORNING

* HEAVY RAIN HAS FALLEN OVER MUCH OF THE AREA THE PAST 8 HOURS.
  ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL
  AND SOUTH CENTRAL IOWA EARLY THIS MORNING WITH THE POTENTIAL FOR
  HEAVY RAINFALL TO CONTINUE. AN ADDITIONAL 1 OR 2 IS POSSIBLE.
  THE HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING. IN
  ADDITION...NUMEROUS RIVERS WILL LIKELY RISE TO ABOVE FLOOD STAGE
  SOUTH OF INTERSTATE 80 OVER THE NEXT 48 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
900 
WGUS63 KDMX 271056
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
556 AM CDT MON JUN 27 2011


.THUNDERSTORMS PRODUCING HEAVY RAINFALL HAVE NOW MOVED TO THE
SOUTH OF IOWA.

IAZ081>086-092>097-271200-
/O.CAN.KDMX.FF.A.0006.000000T0000Z-110627T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
556 AM CDT MON JUN 27 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA...
SOUTHEAST IOWA AND SOUTHWEST IOWA HAS BEEN CANCELLED. 

HEAVY RAIN FE3LL OVER THE SOUTHERN PART OF THE STATE OVERNIGHT.
THE THUNDERSTORMS PRODUCING THE HEAVY RAIN HAVE NOW SHIFTED TO THE
SOUTH OF THE STATE AND THE THREAT OF HEAVY RAIN HAS PASSED.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 3:25 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 26, 3:25 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
325 PM CDT SUN JUN 26 2011

.SHORT TERM /TONIGHT/...
ACTIVE NIGHT IN STORE FOR MUCH OF CENTRAL IA AS SHORTWAVE PASSES OUT
OF THE ROCKIES AND THROUGH THE PLAINS.  WILL SEE STRONG WAA/THETA-E
ADVECTION AHEAD OF THE SHORTWAVE AS 850MB FLOW INTENSIFIES AHEAD OF
THE SYSTEM.  INITIAL THOUGHT IS THAT DEVELOPMENT WILL OCCUR ALONG
THE INSTABILITY AXIS AND WILL BE FED BY THE STRONG THETA-E
ADVECTION.  THIS WILL LIKELY OCCUR IN THE SOUTHERN HALF OF THE CWA
LATE THIS AFTERNOON INTO THE EVENING.  CONCERN OF BOTH SEVERE AND
HYDRO POTENTIAL WITH THIS ACTIVITY AND WILL DISCUSS THE HYDRO
SITUATION BELOW.  AS FOR SEVERE POTENTIAL...HAIL AND WIND REMAIN THE
HIGHEST POTENTIAL THROUGH THE EVENING AND OVERNIGHT HOURS WITH SOME
LIMITED TORNADO THREAT THIS EVENING IN THE SOUTHWEST QUARTER.  MAIN
CONCERN FOR TORNADO DEVELOPMENT IS NEAR SURFACE INSTABILITY WHICH
WAS NON-EXISTENT ON THE 18Z KOAX.  MAY HAVE ENOUGH TIME IN THE
SOUTHWEST FOR THE WARM FRONT TO APPROACH AND LEAD TO SOME SURFACE
BASED CONVECTION...BUT TIME WILL BE SHORT AND LIKELY LIMITED TO THE
EVENING HOURS.  OTHERWISE...PROGRESSIVE MOVING LINE OF THUNDERSTORMS
NOW IN NORTH CENTRAL NEBRASKA IS EXPECTED TO TRAVEL ALONG THE
INSTABILITY GRADIENT THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL
INTO WESTERN AND SOUTHERN IA.  SOME ADDITIONAL CONVECTION FARTHER
NORTH IS ALSO EXPECTED BUT LIKELY NOT AS INTENSE DUE TO LOWER
INSTABILITY.  SOME ADDITIONAL CONVECTION IS EXPECTED AFTER THIS
PROGRESSIVE SYSTEM BUT LOCATION AND TIMING WILL BE DIFFICULT TO
DETERMINE DUE TO THE INITIAL SYSTEMS PASSING THROUGH.

.LONG TERM /MONDAY THROUGH SUNDAY/...
MAIN CONCERN WILL BE MOIST TROPICAL AIRMASS THAT COULD PUSH
TEMPERATURES/HEAT INDICES IN THE DANGEROUS CATEGORY FOR THURSDAY AND
FRIDAY.
MONDAY MORNING THROUGH WEDNESDAY...MATURE MCS IS EXPECTED TO BE
LOCATED ACROSS EASTERN IOWA BY 12Z TOMORROW MORNING. THIS SHOULD BE
QUICK TO MOVE OUT AS PROGRESSIVE SHORTWAVE SLIDES ACROSS THE GREAT
LAKES REGION. SUBSIDENCE ON THE BACK SIDE OF THIS WAVE WILL DRY OUT
THE MID LEVELS...AND EXPECT CLOUDS TO MIX OUT FROM THE NORTHWEST TO
SOUTHEAST THROUGHOUT THE AFTERNOON HOURS. SURFACE HIGH PRESSURE WITH
CLEAR SKIES AND CALM WINDS COULD LEAD TO SOME PATCHY FOG TUESDAY
MORNING. BUT GIVEN THE DRY AIRMASS IN PLACE AND HIGH SUN
ANGLE...CONFIDENCE IS TOO LOW TO MENTION FOG IN THE GRIDS AS A SOLE
RESULT OF RADIATIONAL COOLING. AFTER A PICTURE PERFECT DAY ON
TUESDAY...THE UPPER LEVEL RIDGE WILL SLIDE EAST WITH WARM AIR
ADVECTION DEVELOPING ACROSS THE REGION ON THE BACK SIDE OF THE HIGH.
THEREFORE HAVE SLIGHT CHANCE POPS ACROSS THE MISSOURI RIVER VALLEY
EARLY WEDNESDAY MORNING.
THURSDAY THOUGH SUNDAY...H850 TEMPS WILL WARM FROM 20C 00Z
THURSDAY....TO UPPER 20S BY 00Z FRIDAY. THIS WARM LAYER WILL
SUPPRESS ANY CONVECTION DESPITE SBCAPES RANGING FROM 4000-5000J/KG.
THURS/FRI AFTERNOON TEMPS ARE EXPECTED TO CLIMB INTO THE LOWER
90S...WITH DEWPOINTS IN THE MID 70S. THIS OPPRESSIVE AIRMASS MAY
RESULT EXCESSIVE HEAT PRODUCTS BEING ISSUED AS EVENT NEARS. THE
STORM TRACK SHIFTS NORTHWARD WITH A SHORTWAVE MOVING ACROSS THE
DAKOTAS INTO CANADA ON FRIDAY. THIS WILL SWING A DYING COLD FRONT
THOUGH THE CWA FRIDAY EVENING WHICH WILL STALL OUT ACROSS SOUTHERN
IOWA. LEE SIDE TROUGHING ACROSS WESTERN KANSAS WILL TRY TO BRING
THIS BOUNDARY NORTH AS A WARM FRONT...SO HAVE SLIGHT POPS ACROSS THE
SOUTH ON SATURDAY...AND INCREASING IN COVERAGE OVERNIGHT IN RESPONSE
TO THE THETA_E ADVECTION ASSOCIATED WITH THE STRENGTHENING LOW LEVEL
JET.

&&

.AVIATION...26/18Z
WILL SEE INCREASING WAA AND THETA-E ADVECTION INTO LATE AFTERNOON
AND TONIGHT AS WARM FRONT LIFTS TOWARD SOUTHERN IOWA.  ANTICIPATE
SOME THINNING OF MVFR CIGS DURING THE AFTERNOON WITH DAYTIME HEATING
BEFORE CONVECTION DEVELOPS BY LATE AFTERNOON/EARLY EVENING IN
SOUTHWEST IOWA.  ANTICIPATE WIDESPREAD CONVECTION OVERNIGHT IN
CENTRAL IOWA BEFORE A COLD FRONT PASSES THROUGH THE STATE ON MONDAY
MORNING.  ANTICIPATE WIDESPREAD MVFR TO IFR CIGS OVERNIGHT AND
RESTRICTED VISIBILITIES AS WELL WITH THUNDERSTORMS PASSING THROUGH
THE AREA.  MANY OF THE RESTRICTION WILL DISSIPATE ON MONDAY MORNING
AS THE COLD FRONT SWEEPS ACROSS THE STATE.  SFC WINDS WILL MAINLY BE
SOUTHEAST THIS AFTERNOON AND TONIGHT ALTHOUGH VARIABLE AND STRONG
GUSTS IN AND AROUND THUNDERSTORMS.  WINDS WILL INCREASE FROM THE
NORTHWEST ON MONDAY MORNING BEHIND THE FRONT.

&&

.HYDROLOGY...
WILL SEE STRONG THETA-E ADVECTION INTO THE STATE TONIGHT AS SYSTEM
PULLS OUT OF THE ROCKIES AND INTO THE PLAINS. INSTABILITY GRADIENT
IS EXPECTED TO PUSH INTO SOUTHERN IA THIS EVENING WITH THUNDERSTORMS
TRACKING NEAR THIS AREA.  GIVEN THE HEAVY RAINFALL YESTERDAY AND
PWATS APPROACHING 2 INCHES ALONG WITH ANTICIPATED HIGH RAINFALL
RATES AND AMOUNTS...HAVE GONE WITH A FLASH FLOOD WATCH IN THE
SOUTHERN HALF OF THE CWA WHERE GUIDANCE VALUES ARE GENERALLY BELOW 2
INCHES AND MANY AREAS CLOSE TO AN INCH. CERTAINLY WONT TAKE MUCH
PRECIPITATION FOR RENEWED HYDRO ISSUES INCLUDING RIVER FLOODING AS
WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-
DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-
MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAYLOR-UNION-WAPELLO-WARREN-
WAYNE.

&&

SHORT TERM/HYDROLOGY...COGIL
LONG TERM...BEITLICH
AVIATION...COGIL
Hazardous weather outlook, Jun 26, 5:06 AM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
506 AM CDT SUN JUN 26 2011

IAZ006-007-016-017-023-025>028-033-034-037>039-044>046-048>050-
057>062-070>075-081>086-092-093-097-271100-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-FRANKLIN-
BUTLER-BREMER-SAC-CALHOUN-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-
GREENE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DAVIS-
506 AM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE ARE CHANCES FOR ISOLATED THUNDERSTORMS SUNDAY
MORNING...ESPECIALLY IN THE SOUTH AND EAST. STORMS ARE NOT
EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE LIKELY ACROSS
THE REGION LATE IN THE AFTERNOON AND INTO THE OVERNIGHT HOURS.
STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
ARES OF FLASH FLOODING. STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. HOWEVER...A ISOLATED TORNADOES
ARE ALSO POSSIBLE ACROSS THE SOUTH LATE SUNDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE MONDAY...WITH THE POSSIBILITY
OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREAT. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL
CHANCES FOR THUNDERSTORMS WILL WEDNESDAY AND AGAIN FRIDAY THROUGH
SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND INTO MONDAY
MORNING.

IAZ004-005-015-024-035-036-047-271100-
EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WEBSTER-HAMILTON-BOONE-
506 AM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE REGION LATE IN THE AFTERNOON
AND INTO THE OVERNIGHT HOURS. STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL WHICH COULD LEAD TO ARES OF FLASH FLOODING. STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE UPPER DES
MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE MONDAY...WITH THE POSSIBILITY
OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREAT. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL
CHANCES FOR THUNDERSTORMS WILL WEDNESDAY AND AGAIN FRIDAY THROUGH
SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

TEMPERATURES WILL STEADILY RISE THROUGHOUT THE WEEK...WITH
INCREASING HUMIDITY. HEAT INDICIES NEAR 100 DEGREES THURSDAY AND
FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND INTO MONDAY
MORNING.

IAZ094>096-271100-
DECATUR-WAYNE-APPANOOSE-
506 AM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE ARE CHANCES FOR ISOLATED THUNDERSTORMS SUNDAY
MORNING...ESPECIALLY IN THE SOUTH AND EAST. STORMS ARE NOT
EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE LIKELY ACROSS
THE REGION LATE IN THE AFTERNOON AND INTO THE OVERNIGHT HOURS.
STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
ARES OF FLASH FLOODING. STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. HOWEVER...A ISOLATED TORNADOES
ARE ALSO POSSIBLE ACROSS THE SOUTH LATE SUNDAY AFTERNOON.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE SOUTH FORK
CHARITON AND THOMPSON RIVER BASIN. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES WILL CONTINUE MONDAY...WITH THE POSSIBILITY
OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREAT. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL. ADDITIONAL
CHANCES FOR THUNDERSTORMS WILL WEDNESDAY AND AGAIN FRIDAY THROUGH
SATURDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW.

TEMPERATURES WILL STEADILY RISE THROUGHOUT THE WEEK...WITH
INCREASING HUMIDITY. HEAT INDICIES NEAR 100 DEGREES THURSDAY AND
FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND INTO MONDAY
MORNING.

AW

In the hours before

Special weather statement, Jun 26, 3:34 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
334 PM CDT SUN JUN 26 2011

IAZ070-071-081-262100-
ADAIR-ADAMS-CASS-
334 PM CDT SUN JUN 26 2011

...SPECIAL WEATHER STATEMENT...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL CASS COUNTY...MOVING EAST AT
40 MPH.

HAIL UP TO ONE HALF INCH DIAMETER...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CUMBERLAND...         MASSENA...            BRIDGEWATER...
  FONTANELLE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JUNGBLUTH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:20 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Union55 min
Jun 26, 4:46 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union44 min
Jun 26, 4:57 PM CDTFlash Flood WarningDMXAdair, Adams, Madison, Union6 hr
Jun 26, 5:40 PM CDTFlash Flood WarningDMXClarke, Lucas6 hr
Jun 26, 5:47 PM CDTSevere Thunderstorm WarningDMXLucas, Monroe43 min
Jun 26, 6:07 PM CDTSevere Thunderstorm WarningDMXAdair, Madison38 min
Jun 26, 6:20 PM CDTSevere Thunderstorm WarningDMXAppanoose40 min
Jun 26, 6:33 PM CDTSevere Thunderstorm WarningDMXMonroe42 min
Jun 26, 6:36 PM CDTRiver Flood WarningDMXLucas, Wayne34 hr
Jun 26, 6:54 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello51 min

Nearby

Flash Flood Watches in Iowa, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.